It is currently Wed Aug 23, 2017 6:28 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Jul 12, 2009 9:43 pm 
Offline
New Poster
New Poster

Joined: Sun Jul 12, 2009 11:09 am
Posts: 2
last week on Suboxone. I am not really one to "buck orders" and actually want to follow my doc's instruction, but as this is a "Suboxone doctor", one whom I'm not familiar with (nor he familiar with me), I don't feel quite as bad questioning his decisions! He started me on 8 mg tab 3 x daily which by the afternoon, completely sedated me. On the advice of someone on a forum, I bought a pill splitter and have been experimenting...2 tabs a day still seems a little much, but any less than that and I start getting horrible leg cramps. So I am going to stick with 2 for a few days (they are broken up and taken at intervals during the day, not all at once). Another thing this doc told me was that "we would probably treat me with Suboxone for 6 mos. to a year" - which to me is insane. I will not get addicted to this, yet another drug, though I definitely am benefitting from it now. My ideal is 6-8, maybe 10 weeks.

I'm wanting to know if someone can help me through a step-down/taper program, and if my time frame is reasonable. Again, I am completing week one of 16 mg Suboxone daily, split throughout the day, and am having no significant side effects, other than extreme afternoon lethargia.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 12, 2009 11:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Why is it insane to you? I tell everyone the same thing- your brain's neurotransmitters are not going to be normal in a couple months, so unless you are looking forward to wasting time on Suboxone and/or feeling really awful- stay on the suboxone for the doctor's requested time frame.Research has shown that success for sub treatment increases greatly when done longer term, meaning people manage to stay away from their DOC longer the longer they work with the Sub treatment and do all it entails. Are you in counseling or group support? It is imperative to utilize all the tools involved with Sub treatment.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 13, 2009 8:41 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu Jun 18, 2009 5:32 am
Posts: 35
I'm not advising you to go against your doctor's instructions, but if you plan to use Suboxone for a limited time and then taper off it, you are better off sticking to the minimum dose that will stave off withdrawal symptoms. The higher the dose you stabilize on... the more tapering you will later need to do. At the same time, you don't want to go to so low a dose that you risk relapse.

I'd recommend calling your doctor and explaining that you feel overly sedated on the full dose she/he first recommended. Assuming your doctor is any good, she/he should work with you to find a dosage level that works... or give you a compelling reason why, in your case, you need to stay on the full dose.

Best of luck to you!


Top
 Profile  
 
Our Sponsors
 Post subject: Doctor Visit
PostPosted: Mon Jul 13, 2009 8:02 pm 
Offline
New Poster
New Poster

Joined: Sun Jul 12, 2009 11:09 am
Posts: 2
Wanted to update on the genious Suboxone doctor I have chosen...having so many problems over the past week, e.g. extreme sedation, edema of the ankles and lower legs, lungs filling with fluid, and today, a major anxiety attack. Went to visit this doc and he decides that the amount he prescribed was probably about doubly too strong, and added a diuretic (water pill) for the swelling, and Klonopin for the anxiety. All this was advice I received on these forums from those without DEA permission to prescribe the stuff. Not real anxious to put my blind faith in this doc on these matters. This is, after all, the only body I have.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 21, 2009 5:44 pm 
Offline
New Poster
New Poster

Joined: Tue Jul 21, 2009 4:58 pm
Posts: 1
you are the first one I heard who ever got edema from suboxone. My foot and ankle was swollen too and my subdoc wrote me a script for Lasix, but told me that he was sure it wasn't from the sub. though.

I too still get so tired. I was on 16mg, went to 12, to 10, 8, and finally down to 6-8 per day now. still tired though, but if I go any lower, I don't think the Sub would be beneficial.

I'm still tired, but I was so tired before that if I wasn't careful, I could fall asleap at a red light!! it was much worse before. I am still trying to figure the best way/times to take my doses so I am the least tired. I find that I need to take them in 2mg pieces a few times a day.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group